Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 190, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2010, 6:44 PM EDT for 4 counties in Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2010, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 25, 2010, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Crawford County, GA, Monroe County, GA, Talbot County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS52 KFFC 252244
SVRFFC
GAC079-207-263-293-252315-
/O.NEW.KFFC.SV.W.0190.100625T2244Z-100625T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT FRI JUN 25 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAWFORD COUNTY IN CENTRAL GEORGIA
SOUTHWESTERN MONROE COUNTY IN CENTRAL GEORGIA
EXTREME EAST CENTRAL TALBOT COUNTY IN WEST CENTRAL GEORGIA
SOUTHEASTERN UPSON COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 715 PM EDT
* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 6 MILES WEST OF CULLODEN...MOVING EAST
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROBERTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3292 8406 3297 8394 3267 8393 3275 8429
3288 8430
TIME...MOT...LOC 2244Z 267DEG 15KT 3283 8417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:33 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 25, 3:33 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT FRI JUN 25 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... LATEST SURFACE ANALYSIS (18Z) PLACES FRONTAL BOUNDARY INTO EXTREME NORTH GEORGIA...AND CURRENTLY SEEING CLUTTERS OF SHOWERS AND THUNDERSTORMS DEVELOP IN WARM MOIST AIR SOUTH OF IT. MODELS CONTINUE TO SHOW REMNANTS OF WEAK BOUNDARY MEANDERING ACROSS NORTHCENTRAL GEORGIA INTO SUNDAY AND WILL CONTINUE PREVIOUS FORECAST TREND WITH CHANCE TO GOOD CHANCE POPS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. WITH BOUNDARY IN THE AREA AND MODEL CAPE VALUES 2000(+)...STRONG TO ISOLATED SEVERE STORMS POSSIBLE. LATEST SPC OUTLOOK PLACES MUCH OF THE COUNTY WARNING AREA IN SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING...WITH PORTIONS OF EASTCENTRAL GEORGIA IN 5% RISK ON SATURDAY. WIND DAMAGE APPEAR TO BE THE MAIN THREAT BOTH DAYS. MODELS CONTINUE TO ADVERTISE WELL ABOVE NORMAL TEMPS DURING THE PERIOD. STILL NOT LOOKING AT ANY THREAT TO BREAKING RECORD HIGHS...BUT MAY COME CLOSE TO RECORD "HIGH MINS". MAV/MET BLEND HAS WORKED WELL LAST FEW DAYS AND PLAN TO STAY CLOSE. .LONG TERM /MONDAY THROUGH FRIDAY/... EXTENDED PROGS MAINTAIN A SECOND BOUNDARY DRIFTING SOUTHEAST FROM THE TN VLY REGION MONDAY...AND MOVING INTO NORTH GEORGIA ON TUESDAY. GFS SHOW THIS BOUNDARY PUSHING SOUTH OF THE COUNTY WARNING AREA BY LATE WEDNESDAY. ECMWF A TAD SLOWER HOLDS FRONT SOMEWHERE NEAR OUR SOUTHERN BORDER INTO THURSDAY...BEFORE SETTLING NEAR THE GA/FL BORDER FOR THE REST OF THE PERIOD. MODELS CONTINUE TO HAVE VARYING SOLUTIONS ON GULF LOW FORMATION NEXT WEEK. NAM CONTINUE TO BE MOST AGGRESSIVE WITH SYSTEM DEVELOPING AND DRIFTING TOWARD THE TX COAST. ECMWF AND GFS WEAKER AND MUCH FARTHER SOUTH. NO CHANGES TO CURRENT FORECAST WITH MUCH DEPENDING ON MOVEMENT OF FRONT AND POSSIBLE GULF LOW DEVELOPMENT. NONETHELESS...IF FRONT DOES PUSH THROUGH...MODELS INDICATING SLIGHTLY COOLER TEMPS NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 98 71 96 72 / 30 30 30 30 30 ATLANTA 75 94 75 92 74 / 30 30 30 30 30 BLAIRSVILLE 69 90 68 88 70 / 30 20 20 40 30 CARTERSVILLE 70 95 70 94 70 / 30 30 30 40 30 COLUMBUS 76 96 75 94 74 / 30 30 30 30 20 GAINESVILLE 73 95 73 94 73 / 30 30 30 40 30 MACON 73 96 73 95 73 / 30 30 30 30 20 ROME 71 98 72 96 72 / 30 20 20 40 30 PEACHTREE CITY 71 94 71 92 70 / 30 30 30 30 20 VIDALIA 76 97 75 95 75 / 30 30 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI JUN 25 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT INTO CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... DEEPER MOISTURE ASSOCIATED WITH THE SURFACE FRONT WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. MOST UNSTABLE CAPES WILL RANGE FROM 3000 TO 4000 THIS AFTERNOON WITH SURFACE BASED CAPES INCREASING TO 2500 TO 3000. THIS WILL BE SUFFICIENT FOR A FEW OF THE THUNDERSTORMS TO REACH SEVERE LEVELS WITH THE MAIN THREAT BEING DAMAGING WINDS. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE 2 PM TO MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 25, 5:30 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT FRI JUN 25 2010 GAZ066-078-252200- 530 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARRIS AND TROUP COUNTIES UNTIL 600 PM EDT... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JONES CROSSROADS...MOVING EAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS HARRIS AND TROUP COUNTIES...INCLUDING AREAS AROUND WEST POINT...JONES CROSSROADS AND WHITESVILLE-PINE LAKE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:48 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 548 PM EDT FRI JUN 25 2010 GAZ047-252215- 548 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALTON COUNTY UNTIL 615 PM EDT... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BETWEEN...MOVING SOUTHEAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WALTON COUNTY...INCLUDING AREAS AROUND WINDSOR...YOUTH...NICHOLASVILLE...LOGANVILLE...CAMPTON...BOLD SPRINGS...BETWEEN...MOUNT VERNON...HERNDONVILLE...WALNUT GROVE... SOCIAL CIRCLE...PANNELL...MONROE...JERSEY AND GOOD HOPE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:49 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 549 PM EDT FRI JUN 25 2010 GAZ049-252215- 549 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MORGAN COUNTY UNTIL 615 PM EDT... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RUTLEDGE...MOVING SOUTHEAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS MORGAN COUNTY...INCLUDING AREAS AROUND HARD LABOR CREEK STATE PARK...RUTLEDGE...REESE...GODFREY AND MADISON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:55 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 PM EDT FRI JUN 25 2010 GAZ066>069-078-079-252230- 555 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HARRIS... TALBOT...UPSON...PIKE...TROUP AND MERIWETHER COUNTIES UNTIL 630 PM EDT... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JONES CROSSROADS...MOVING EAST AT 35 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS HARRIS...TALBOT...UPSON...PIKE...TROUP AND MERIWETHER COUNTIES...INCLUDING AREAS AROUND WHITESVILLE-PINE LAKE... MOUNTAIN HILL...CANNONVILLE...SMITHS CROSSROAD...BAUGHS CROSSROADS... JONES CROSSROADS...LONG CANE...LAGRANGE...HAMILTON...BIG SPRINGS... PINE MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK...STOVALL... MOUNTVILLE AND PINE MOUNTAIN-CALLAWAY GARDENS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:57 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 PM EDT FRI JUN 25 2010 GAZ036-037-252230- 557 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN OCONEE AND CLARKE COUNTIES UNTIL 630 PM EDT... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STATE BOTANICAL GARDEN OF GEORGIA...MOVING EAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS OCONEE AND CLARKE COUNTIES...INCLUDING AREAS AROUND BEECHWOOD HILLS...WESTGATE PARK...OCONEE HEIGHTS... EASTVILLE...BISHOP...ATHENS...WATKINSVILLE...STATE BOTANICAL GARDEN OF GEORGIA...WHITEHALL AND BARNETT SHOALS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 6:23 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 623 PM EDT FRI JUN 25 2010 GAZ066>069-078-079-252300- 623 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HARRIS... TALBOT...UPSON...PIKE...TROUP AND MERIWETHER COUNTIES UNTIL 700 PM EDT... AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WARM SPRINGS...MOVING EAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS HARRIS...TALBOT...UPSON...PIKE...TROUP AND MERIWETHER COUNTIES...INCLUDING AREAS AROUND SHILOH...FLINT HILL... PINE MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK...PINE MOUNTAIN-CALLAWAY GARDENS...ODESSADALE...HARRIS CITY...STOVALL... DURAND...WARM SPRINGS...GREENVILLE...RALEIGH...MANCHESTER...WOODLAND AND WOODBURY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:49 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Montgomery, Treutlen | 26 min |
| Jun 25, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 25 min |
| Jun 25, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 53 min |
| Jun 25, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 30 min |
| Jun 25, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 29 min |
| Jun 25, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 40 min |
| Jun 25, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Walton | 46 min |
| Jun 25, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 30 min |
| Jun 25, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.